Abstract
In this paper, we introduce new approximate projection and proximal algorithms for solving multivalued variational inequalities involving pseudomonotone and Lipschitz continuous multivalued cost mappings in a real Hilbert space. The first proposed algorithm combines the approximate projection method with the Halpern iteration technique. The second one is an extension of the Halpern projection method to variational inequalities by using proximal operators. The strongly convergent theorems are established under standard assumptions imposed on cost mappings. Finally we introduce a new and interesting example to the multivalued cost mapping, and show its pseudomontone and Lipschitz continuous properties. We also present some numerical experiments to illustrate the behavior of the proposed algorithms.









Similar content being viewed by others
References
Anh, P.N.: An interior proximal method for solving pseudomonotone nonlipschitzian multivalued variational inequalities. Nonl. Anal. Forum 14, 27–42 (2009)
Anh, P.N., Anh, T.T.H., Kuno, T.: Strong convergence theorems for variational inequalities on the solution set of Ky Fan inequalities. Acta Math. Vietnamica 42, 761–773 (2017)
Anh, P.N., Kuno, T.: A cutting hyperplane method for generalized monotone nonlipschitzian multivalued variational inequalities. In: Bock, H.G. et al. (eds.) Modeling, Simulation and Optimization of Complex Processes. https://doi.org/10.1007/978-3-642-25707-0-1, pp 1–11. Springer, Berlin (2012)
Anh, P.N., Le Thi, H.A.: Outer-interior proximal projection methods for multivalued variational inequalities. Acta Math. Vietnamica 42, 61–79 (2017)
Anh, P.N., Le Thi, H.A.: Modified parallel projection methods for the multivalued lexicographic variational inequalities using proximal operator in Hilbert spaces. Math. Meth. Appl. Sc. https://doi.org/10.1002/mma.16630492 (2019)
Anh, P.N., Kim, J.K.: An interior proximal cutting hyperplane method for multivalued variational inequalities. J. Nonl. Convex Anal. 11, 491–502 (2010)
Anh, P.N., Kim, J.K., Binh, D.T., Phuc, D.H.: A proximal point-type algorithm for solving nonLipschitzian multivalued variational inequalities. Vietnam J. Math. 38, 413–423 (2010)
Anh, P.N., Kim, J.K., Muu, L.D.: An extragradient method for solving bilevel variational inequalities. J. Glob. Optim. 52, 627–639 (2012)
Anh, P.N., Muu, L.D. In: Dempe, S., Vyacheslav, K. (eds.) : Contraction mapping fixed point algorithms for multivalued mixed variational inequalities on network. Springer, New York (2006)
Anh, P.N., Muu, L.D., Strodiot, J.J.: Generalized projection method for non-Lipschitz multivalued monotone variational inequalities. Acta Math. Vietnamica 34, 67–79 (2009)
Baiocchi, C., Capelo, A., Jayakar, L.: Variational and quasivariational inequalities, applications to free boundary problems. New York (1984)
Bnouhachem, A.: An LQP method for psedomonotone variational inequalities. J. Glob. Optim. 36, 351–363 (2006)
Censor, Y., Gibali, A., Reich, S.: The subgradient extragradient method for solving variational inequalities in Hilbert Space. J. Optim. Theory Appl. 148, 318–335 (2011)
Ceng, L.C., Cubiotti, P., Yao, J.C.: An implicit iterative scheme for monotone variational inequalities and fixed point problems. Nonlinear Anal. 69, 2445–2457 (2008)
Cho, Y.J., Argyros, I.K., Petrot, N.: Approximation methods for common solutions of generalized equilibrium, systems of nonlinear variational inequalities and fixed point problems. Comput. Math. Appl. 60, 2292–2301 (2010)
Cohen, G.: Auxiliary problem principle extended to variational inequalities. J. Optim. Theory Appl. 59, 325–333 (1998)
Daniele, P., Giannessi, F., Maugeri, A.: Equilibrium Problems and Variational Models. Kluwer, Norwell (2003)
Dong, Q.L., Lu, Y.Y., Yang, J., He, S.: Approximately solving multivalued variational inequalities by using a projection and contraction algorithm. Num. Alg. 76, 799–812 (2017)
Facchinei, F., Pang, J.S.: Finite-Dimensional Variational Inequalities and Complementary Problems. Springer, New York (2003)
Fang, C.J., Chen, S.L.: A subgradient extragradient algorithmfor solving multivalued variationalinequality. Appl. Math. Comput. 229, 123–130 (2014)
Giannessi, F., Maugeri, A., Pardalos, P.M.: Equilibrium Problems: Nonsmooth Optimization and Variational Inequality Models. Kluwer, Norwell (2004)
Glowinski, R.: Numerical Methods for Nonlinear Variational Problems. Springer, Berlin (1980)
Harker, P.T., Pang, J.S.: A damped-newton method for the linear complementarity problem. Lect. Appl. Math. 26, 265–284 (1990)
Hartman, P., Stampacchia, G.: On some non-linear elliptic differential-functional equations. Acta Math. 115, 271–310 (1966)
Huang, N.J.: A new method for a class of nonlinear set-valued variational inequalities. Zeitschrift fur Angewandte Mathematik und Mechanik 78, 427–430 (1998)
Khanh, P.D., Vuong, P.T.: Modified projection method for strongly pseudomonotone variational inequalities. J. Glob. Optim. 58 (2), 341–350 (2014)
Konnov, I.V.: Combined Relaxation Methods for Variational Inequalities. Springer, Berlin (2000)
Kraikaew, R., Saejung, S.: Strong convergence of the Halpern subgradient extragradient method for solving variational inequalities in Hilbert spaces. J. Optim. Theory Appl. 163(2), 399–412 (2014)
Maingé, P. E.: Projected subgradient techniques and viscosity methods for optimization with variational inequality constraints. European J. Oper. Res. 205, 501–506 (2010)
Malitsky, Y.: Projected relected gradient methods for monotone variational inequalities. SIAM J. Optim. 25, 502–520 (2015)
Shehu, Y., Dong, Q. -L., Jiang, D.: Single projection method for pseudomonotone variational inequality in Hilbert spaces. Optimization 68, 385–409 (2018)
Sodolov, M.V., Svaiter, B.F.: A new projection method for variational inequality problems. SIAM J. Contr. Optim. 37(3), 765–776 (1999)
Rockafellar, R.T., Wets, R.J.-B.: Variational Analysis. Springer, Dordrecht (1998)
Ronald, E., Bruck, J.R.: On the weak convergence of an ergodic iteration for the solution of variational inequalities for monotone operators in Hilbert Space. J. Math. Anal. Appl. 61, 159–164 (1977)
Taji, K., Fukushima, M.: A new merit function and a successive quadratic programming algorithm for variational inequality problems. SIAM J. Optim. 6, 704–713 (1996)
Tang, G.J., Huang, N.J.: Strong convergence of an inexact projected subgradient method for mixed variational inequalities. Optimization 63, 601–615 (2014)
Tseng, P.: On linear convergence of iterative methods for the variational inequality problem. J. Comput. Appl. Math. 60, 237–252 (1995)
Xia, F.Q., Huang, N.J.: A projection proximal point algorithm for solving generalized variational inequalities. J. Optim. Theory Appl. 150, 98–117 (2011)
Xu, M.H.: Viscosity method for hierarchical fixed point approach to variational inequalities. Taiwanese J. Math. 14(2), 463–478 (2010)
Yamada, I., Ogura, N.: Hybrid steepest descent method for the variational inequality problem over the the fixed point set of certain quasi-nonexpansive mappings. Numer. Funct. Anal. Optim. 25, 619–655 (2004)
Yang, J., Liu, H.: Strong convergence result for solving monotone variational inequalities in Hilbert space. Numer. Algor. 80, 741–752 (2019)
Yao, J.C.: Multi-valued variational inequalities with K −pseudomonotone operators. J. Optim. Theory Appl. 83(2), 391–403 (1994)
Yao, Y., Marino, G., Muglia, L.: A modified Korpelevichś method convergent to the minimum-norm solution of a variational inequality. Optimization 63, 559–569 (2014)
Acknowledgments
The authors would like to thank the Associate Editor and the anonymous referees for their really helpful and constructive comments that helped us very much in improving the paper.
Funding
This research is funded by Vietnam National Foundation for Science and Technology Development (NAFOSTED) under grant number 101.02-2019.303.
Author information
Authors and Affiliations
Corresponding author
Additional information
Publisher’s note
Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.
Rights and permissions
About this article
Cite this article
Anh, P.N., Thang, T.V. & Thach, H.T.C. Halpern projection methods for solving pseudomonotone multivalued variational inequalities in Hilbert spaces. Numer Algor 87, 335–363 (2021). https://doi.org/10.1007/s11075-020-00968-9
Received:
Accepted:
Published:
Issue Date:
DOI: https://doi.org/10.1007/s11075-020-00968-9
Keywords
- Multivalued variational inequalities
- Lipschitz continuous
- Pseudomonotone
- Approximate projection method
- Proximal operator